Does Belotero Pose Less of a Risk for Blindness Than Restylane in the Under Eye Hollows (Tear Trough)?
- Asked by JacquelineA
- 9 months ago
Risk of blindness with Belotero in under eye hollows injection
Both Belotero and Restylane are similar filler and carries same risk for blindness with tear trough injection. However, blindness is a very, very rare complication from filler injection. By having the treatment performed by experienced and well qualified physicians, using proper techniques, you can minimize these rare but serious complication. Blunt tip needle, behind the muscle, and retrograde injection are some of the ways to minimize risks in this area.
Does Belotero pose less risk of Blindness than Restylane in tear troughs?
Belotero and Restylane are very similar and one is not safer than the other. The risk of blindness with any filler is injecting it directly into a blood vessel causing occlusion. This is an injection error. There are safety protocols in place to prevent this from occurring and any properly trained injector would know this. The key is seeing only well trained, experienced Professionals for injection treatments and you should be safe regardless of product.
Dermal Fillers and Blindness
Hi Jacqueline. Like Dr. Echavez stated, we have never seen a case of hyaluronic acid based fillers causing blindness. In addition, for under eye injections, we inject "under the muscle" and retrograde. Injecting under the muscle has a lower chance of interfering with a blood vessel and retrograde means injecting the product as you remove the needle from the skin, which also lowers any risk of injecting into a blood vessel.
If you are visiting an experienced injector, you should be safe using either one of these injection products.
Web reference: http://www.celibre.com
Belotero versus Restylane risk of blindness
The risk of blindness from any injection in the tear trough area is extremely rare. I have personally never seen this happen. Belotero would not have any less risk of causing this complication than Restylane, or any other filler.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.